MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) result on a patient taking the medications letrozole tablets, zoladex (goserelin acetate sr depot) and mirena.Siemens is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) neat (undiluted) and onboard (auto) dilution results were obtained on a patient sample.The elevated results were not reported to the physician(s).The customer performed repeat testing on three alternate estradiol test methods with the same patient sample (neat), all resulting lower.The lower alternate estradiol test results agreed with the clinical picture of this patient.The lower estradiol result was reported to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00378 initial report on (b)(6) 2021 for discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) neat (undiluted) and onboard (auto) dilution results versus alternate methods.21-jul-2021.Additional information: the customer performed a manual (1:10) dilution of the patient sample, resulting high (7950 pg/ml).Siemens has completed the investigation.This investigation included a review of the medication taken by this patient.None of the medications are listed in the instructions for use (ifu) specificity table.The patient sample was treated with a heterophilic blocking tube (hbt) and then retested on the advia centaur xp.The advia centaur ee2 value did not decrease following hbt treatment.The sample was requested for an internal investigation, but the sample was not able to be returned.While the exact root cause of the falsely elevated advia centaur ee2 results from this patient is unknown, siemens cannot rule out a non-specific interferent.Immunoassays are subject to a number of interferences including those caused by endogenous antibodies.Interference can occur because of heterophile antibodies, anti-animal antibodies and auto antibodies.The interfering antibodies can give rise to a falsely high or less commonly a falsely low result.In this case, the erroneous result is recognized as being inconsistent with the patient's clinical picture.Different estradiol assays may use different antibodies and can show different cross reactivity.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings.If the estradiol results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.The customers advia centaur xp ee2 quality control (qc) was in range and no issues were noted with other patient samples.A product issue has not been identified during this investigation.The customer is operational.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.

Brand Name
ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2)
Common Device Name
ENHANCED ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12176466
Report Number1219913-2021-00378
Device Sequence Number16377946
Product Code CHP
UDI-Device Identifier00630414574646
UDI-Public00630414574646
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberN/A
Device Catalogue Number10491445
Device Lot Number072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR